Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Jacobians with complex multiplication


Authors: Angel Carocca, Herbert Lange and Rubí E. Rodríguez
Journal: Trans. Amer. Math. Soc. 363 (2011), 6159-6175
MSC (2010): Primary 11G15, 14K22
DOI: https://doi.org/10.1090/S0002-9947-2011-05560-1
Published electronically: June 27, 2011
MathSciNet review: 2833548
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We construct and study two series of curves whose Jacobians admit complex multiplication. The curves arise as quotients of Galois coverings of the projective line with Galois group metacyclic groups $ G_{q,3}$ of order $ 3q$ with $ q \equiv 1 \mod 3$ an odd prime, and $ G_m$ of order $ 2^{m+1}$. The complex multiplications arise as quotients of double coset algebras of the Galois groups of these coverings. We work out the CM-types and show that the Jacobians are simple abelian varieties.


References [Enhancements On Off] (What's this?)

  • 1. S. Broughton: The homology and higher representations of the automorphism group of a Riemman surface. Trans. AMS 300 (1987), 153-158. MR 871669 (88m:30098)
  • 2. A. Carocca, R. E. Rodríguez: Jacobians with group actions and rational idempotents. J. Alg. 306 (2006), 322-343. MR 2271338 (2007h:14038)
  • 3. C. Chevalley, A. Weil: Über das Verhalten der Integrale erster Gattung bei Automorphisman des Funktionenkörpers. Hamb. Abh. 10 (1934), 358-361.
  • 4. J.S. Ellenberg: Endomorphism algebras of Jacobians. Adv. in Math. 162 (2001), 243-271. MR 1859248 (2003c:11061)
  • 5. A. Grothendieck: Sur quelques points d'algèbre homologique. Tohoku Math. J. 9 (1957), 119-221. MR 0102537 (21:1328)
  • 6. S. Leschetz: On certain numerical invariants of algebraic varieties with application to abelian varieties (cont.). Trans. Amer. Math. Soc. 22 (1921), no. 4, 407-482. MR 1501180
  • 7. A.M. Rojas: Group actions on Jacobian varieties. Rev. Mat. Iber. 23 (2007), 397-420. MR 2371432 (2009e:14047)
  • 8. G. Shimura, Y. Taniyama: Complex multiplication of Abelian varieties. Math. Soc. Japan (1961). MR 0125113 (23:A2419)
  • 9. P van Wamelen: Examples of genus two CM curves defined over the rationals. Math. Comp. 68 (1999), 307-320. MR 1609658 (99c:11079)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 11G15, 14K22

Retrieve articles in all journals with MSC (2010): 11G15, 14K22


Additional Information

Angel Carocca
Affiliation: Facultad de Matemáticas, Pontificia Universidad Católica de Chile, Casilla 306-22, Santiago, Chile
Email: acarocca@mat.puc.cl

Herbert Lange
Affiliation: Mathematisches Institut, Universität Erlangen-Nürnberg, Germany
Email: lange@mi.uni-erlangen.de

Rubí E. Rodríguez
Affiliation: Facultad de Matemáticas, Pontificia Universidad Católica de Chile, Casilla 306-22, Santiago, Chile
Email: rubi@mat.puc.cl

DOI: https://doi.org/10.1090/S0002-9947-2011-05560-1
Keywords: Complex multiplications, Jacobians, abelian varieties
Received by editor(s): May 8, 2009
Published electronically: June 27, 2011
Additional Notes: The first and third authors were supported by Fondecyt grants 1095165 and 1100767, respectively.
Article copyright: © Copyright 2011 American Mathematical Society

American Mathematical Society